MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIAL TRAY SIZE 5-LEFT MEDIAL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,

SMITH & NEPHEW, INC. POROUS TIBIAL TRAY SIZE 5-LEFT MEDIAL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Catalog Number 1-10012-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew, inc., has initiated a field action to voluntarily remove the engage cementless partial knee system from the market.This complaint was originally processed in the engage surgical complaint management system prior to acquisition by smith & nephew, inc.The event has been reassessed and is being retrospectively reported in association with the field action.Additionally, the investigation of this incident previously conducted by engage surgical has been re-opened for review.A supplemental report will be provided upon completion of further investigation activities by smith & nephew, inc.
 
Event or Problem Description
It was reported that, 6 months after unicompartmental knee arthroplasty was performed on an unknown date, the patient experienced pain.This adverse event was treated with revision surgery from cementless uka to cemented uka on (b)(6) 2021.During this surgery, the anchor removal tool tip broke (documented under (b)(4).The implants were removed without issue and there was no reported damage to the implants.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: result of investigation: x-rays show well-aligned implants that are well-approximated to the bone.It was reported that there was no sign of infection or disruption.Investigation update: as correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action may be indicated.

Brand Name
POROUS TIBIAL TRAY SIZE 5-LEFT MEDIAL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17011373
Report Number1020279-2023-01147
Device Sequence Number20708017
Product Code NJD
UDI-Device Identifier00885556873199
UDI-Public885556873199
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Catalogue Number1-10012-500
Device Lot Number100045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 92286
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 1-10003-510 / LOT: 100018; PN: 1-10011-300 / LOT: 100071; PN: 1-10013-509 / LOT: 100130; PN: 1-50100-230 / LOT: 200037; PN: 1-50100-455 / LOT: 200038; PN: 1-50100-455 / LOT: 200225
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight96 KG